Advertisement

Improved Computer Scheme for a Singularly Perturbed Parabolic Convection–Diffusion Equation

  • Grigorii ShishkinEmail author
  • Lidia Shishkina
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 11386)

Abstract

For a singularly perturbed parabolic convection–diffusion equation with a perturbation parameter \(\varepsilon \), \(\varepsilon \in (0,1]\), multiplying the highest-order derivative in the equation, we construct an improved computer difference scheme (with approximation of the first-order spatial derivative in the convective term by the central difference operator) on uniform meshes and study the behavior of discrete solutions in the presence of perturbations in the problem data. When solving such a problem numerically, errors in the grid solution depend on the parameter \(\varepsilon \), on the parameters of the difference scheme, and also on the value of perturbations introduced in the process of computations (computer perturbations). For small values of the parameter \(\varepsilon \), such errors, in general, significantly exceed the solution itself. For the computer perturbations, the conditions imposed on these admissible perturbations are obtained, under which accuracy of the computer solution in order is the same as for the solution of the unperturbed improved difference scheme, namely, \(\mathcal {O}(\varepsilon ^{-2}\,N^{-2}+\,N^{-1}_0)\). As a result, we have been constructed the improved computer difference scheme suitable for practical use.

Keywords

Perturbation parameter Singularly perturbed initial-boundary value problem Parabolic convection–diffusion equation Boundary layer Difference scheme on uniform meshes Perturbations in data of the grid problem Computer perturbations Stability of schemes to perturbations Conditioning of schemes Computer difference scheme Maximum norm 

Notes

Acknowledgements

This research was partially supported by the Russian Foundation for Basic Research under grant No. 16-01-00727.

References

  1. 1.
    Shishkin, G., Shishkina, L.: Difference Methods for Singular Perturbation Problems. Chapman and Hall/CRC Monographs and Surveys in Pure and Applied Mathematics, vol. 140. CRC Press, Boca Raton (2009)Google Scholar
  2. 2.
    Samarskii, A.: The Theory of Difference Schemes. Nauka, Moskva (1989). (in Russian)Google Scholar
  3. 3.
    Samarskii, A.: On monotonic difference schemes for elliptic and parabolic equations in the case of a non-selfadjoint elliptic operator. In: Selected Works, pp. 233–238. MAKS Press, Moskva (2003). (in Russian)Google Scholar
  4. 4.
    Miller, J., O’Riordan, E., Shishkin, G.: Fitted Numerical Methods for Singular Perturbation Problems. Error Estimates in Maximum Norm for Linear Problems in One and Two Dimensions, Revised edn. World Scientific Publishing Co., Inc., Singapore (2012)CrossRefGoogle Scholar
  5. 5.
    Farrel, P., Hegarty, A., Miller, J., O’Riordan, E., Shishkin, G.: Robust Computational Techniques for Boundary Layers. Chapman and Hall/CRC, Boca Raton (2000)CrossRefGoogle Scholar
  6. 6.
    Shishkin, G.: Use of standard difference scheme on uniform grids for solving singularly perturbed problems under computer perturbations. In: Knobloch, P. (ed.) Boundary and Interior Layers, Computational and Asymptotic Methods - BAIL 2014. LNCSE, vol. 108, pp. 269–279. Springer, Cham (2015).  https://doi.org/10.1007/978-3-319-25727-3_21CrossRefGoogle Scholar
  7. 7.
    Shishkin, G.: Standard scheme for a singularly perturbed parabolic convection-diffusion equation with computer perturbations. Dokl. Math. 91(3), 273–276 (2015). https://link.springer.com/article/10.1134%2FS1064562415030059MathSciNetCrossRefGoogle Scholar
  8. 8.
    Shishkin, G.: Difference scheme for a singularly perturbed parabolic convection–diffusion equation in the presence of perturbations. Comput. Math. Math. Phys. 55(11), 1842–1856 (2015). https://link.springer.com/article/10.1134%2FS0965542515110159MathSciNetCrossRefGoogle Scholar
  9. 9.
    Shishkin, G.: Conditioning and stability of finite difference schemes on uniform meshes for a singularly perturbed parabolic convection-diffusion equation. Comput. Math. Math. Phys. 53(4), 431–454 (2013). https://link.springer.com/article/10.1134%2FS096554251304009XMathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Krasovskii Institute of Mathematics and Mechanics, UB RASYekaterinburgRussia

Personalised recommendations